Georgia, 2011Hail and Damaging Wind in Georgia, June 3, 2011
June 3, 2011 · NWS CAE · 2 events in 1 county or zone
Scattered severe thunderstorms in the CSRA produced some large hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in the CSRA produced some large hail and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 3, 3:30 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 3:30 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
430 PM EDT FRI JUN 3 2011
.SYNOPSIS...
THE COMBINATION OF A SLOWLY DISSIPATING COLD
FRONT...WEAK UPPER LEVEL ENERGY...AND MODERATE INSTABILITY WILL
SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS EARLY THIS EVENING
MAINLY ACROSS THE SOUTHERN MIDLANDS AND CSRA. TEMPERATURES SHOULD
REMAIN ABOVE NORMAL FOR MUCH OF THE FORECASTING PERIOD.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST SURFACE ANALYSIS INDICATES WEAK FRONT ACROSS THE NORTHERN
MIDLANDS WITH WEAK TO MODERATE INSTABILITY ACROSS THE REGION. MODELS
SUGGEST THIS FRONT WILL SLOWLY MOVE SOUTH DURING THE AFTERNOON AND
EVENING. THE STRONGEST INSTABILITY AND LOW LEVEL CONVERGENCE WILL
BE SHIFTING TO THE SOUTH ACROSS THE CSRA AND SOUTH MIDLANDS. MID
LEVEL SHORT WAVE OVER KENTUCKY THIS MORNING WILL DROP SOUTHEAST
AROUND UPPER RIDGE AND MAY BE TRIGGER FOR CONVECTION OVER SOUTH
CAROLINA/GEORGIA LATER TODAY/THIS EVENING. WITH FOCUS FOR
CONVECTION SHIFTING SOUTH...WILL LOWER POPS NORTH AND CENTRAL
MIDLANDS. TEMPERATURES ON TRACK FOR LOW TO MID 90S THROUGH THE
AFTERNOON.
EXPECT ANY THUNDERSTORMS TO DIMINISH DURING THE EVENING WITH
PARTLY CLOUDY SKIES AFTER MIDNIGHT. THE HIGH SIDE OF MOS CONSENSUS FOR
MINIMUM TEMPERATURES DUE TO MAV COOL BIAS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
UPPER ENERGY WILL PUSH TO OUR SOUTH SATURDAY...AND UPPER HIGH WILL
BUILD TO THE EAST SOME. ATMOSPHERE ALSO APPEARS WILL BE A LITTLE
DRIER. SO POPS WILL BE REDUCED TO SLIGHT CHANCE SATURDAY AND
CONFINED TO THE CSRA WHERE THE BETTER MOISTURE WILL EXIST.
THE UPPER HIGH WILL RETREAT A LITTLE TO THE WEST WHILE UPPER
ENERGY SHIFTS DOWN THE EAST COAST AND MID ATLANTIC. A SURFACE
BOUNDARY WILL MOVE INTO THE REGION LATE SUNDAY AS WELL.
ATMOSPHERIC MOISTURE WILL BE ON THE INCREASE SUNDAY. WILL INCREASE
POPS SOME AND TREND HIGHER TOWARDS THE NE FA SUNDAY AFTN/EVE
CLOSER TO THE UPPER ENERGY AND SURFACE BOUNDARY.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
A LITTLE DRIER AIR TO WORK IN MONDAY BUT SOME UPPER ENERGY COULD
PROVIDE SLIGHT CHANCE POPS.
FOR THE REMAINDER OF THE FORECAST PERIOD...THE UPPER HIGH WILL BUILD
BACK TO THE EAST A LITTLE...BUT REMAINING GENERALLY WEAK...WITH
APPEARANCE OF ONLY SUBTLE FEATURES AT THE SURFACE. ATMOSPHERIC
MOISTURE APPEARS TO REMAIN FAIRLY CONSTANT...AND JUST SUFFICIENT
ENOUGH FOR SLIGHT CHANCE DIURNAL POPS THROUGH THE PERIOD.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
AIR MASS WEAK TO MODERATELY UNSTABLE THIS AFTERNOON. WEAK FRONT
MOVING INTO THE CSRA/SOUTH MIDLANDS. BROKEN CUMULUS/ALTO-CUMULUS
ACROSS THE CENTRAL MIDLANDS/CSRA...SCATTERED NEAR OGB. SHORT WAVE
MOVING SOUTHEAST KENTUCKY/TENNESSEE MAY TRIGGER A FEW
THUNDERSTORMS IN THE CSRA/SOUTH MIDLANDS LATE THIS AFTERNOON AND
EARLY EVENING...AGS/DNL AREAS. OTHERWISE VFR EXPECTED THROUGH MOST
OF THE OVERNIGHT. BY DAYBREAK...LAMP GUIDANCE SUGGESTS MVFR FOG
POSSIBLE. SOME STRATUS BUT CONFIDENCE LOW FOR CEILINGS BELOW 3000
FT.
EXTENDED AVIATION OUTLOOK...NO WIDESPREAD RESTRICTIONS TO
AVIATION EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
SYNOPSIS...
NEAR TERM...07
SHORT TERM...
LONG TERM...
AVIATION...07
Hazardous weather outlook, Jun 3, 3:08 AM EST, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
408 AM EDT FRI JUN 3 2011
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040815-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
408 AM EDT FRI JUN 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR ISOLATED SEVERE THUNDERSTORMS TODAY AND THIS
EVENING. THE MAIN THREATS FROM ANY SEVERE STORMS SHOULD BE STRONG
WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED AT SOME POINT THIS AFTERNOON.
In the hours before
Special weather statement, Jun 3, 5:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
619 PM EDT FRI JUN 3 2011
GAZ077-032300-
BURKE-
619 PM EDT FRI JUN 3 2011
...A STRONG THUNDERSTORM WAS AFFECTING BURKE COUNTY...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF WAYNESBORO OR NEAR GOUGH AND
VIDETTE. THE STORM WAS MOVING SOUTHWEST AT 20 TO 25 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
Thunderstorm Wind, Burke
- When
- June 3, 6:00 PM EST to 6:04 PM EST
- Where
- Burke County, 9 mi S of Keysville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.100, -82.230
Sheriff reported trees down on Hwy 305 just north of Gough.
Hail, Burke
- When
- June 3, 6:25 PM EST to 6:27 PM EST
- Where
- Burke County, 10 mi NE of Sardis
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.082, -81.628
Public reported quarter size hail along with tree limbs down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, June 3 to 5, 20114 deaths · 2 events
- Hail and Damaging Winds in Florida, June 3 to 7, 2011$51,000 · 1 in hail · 16 events
- Damaging Winds in Mississippi, June 3, 2011$78,000 · 65 kt wind · 5 events
- Damaging Winds and High Wind in New Mexico, June 3 to 4, 2011$50,000 · 78 kt wind · 4 events
- Tornadoes and Hail in North Dakota, June 3, 2011EF1 · 13 events
- Flash Flood and Flooding in Montana, June 3 to 28, 201115 events
- Hail and Damaging Winds in Kansas, June 3 to 4, 201176 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 3, 2011$4,000 · 1.75 in hail · 8 events
- Marine Thunderstorm Winds in Lake Superior, June 3 to 4, 201152 kt wind · 6 events
- Hail and Damaging Wind in Minnesota, June 3, 20111 in hail · 3 events
- Hail in Kansas, June 3, 20110.88 in hail · 3 events
- Hail in Wisconsin, June 3, 20111 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297315, 297314.